Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 31, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 26, 2000, 8:35 PM CST for Arkansas County, Arkansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 8:35 PM CST (02:35 UTC)
- Expired
- Mar 26, 2000, 9:25 PM CST
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 9:20 PM CST | Thunderstorm Wind 50 E | Lodges Corners, AR | |
| Mar 26, 9:20 PM CST | Hail 0.75 | Lodges Corners, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 7:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 270234 TORLIT ARC001-270325- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 835 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... ARKANSAS COUNTY IN SOUTHEASTERN ARKANSAS * UNTIL 925 PM CST * AT 834 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 12 MILES NORTHWEST OF DE WITT... MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... DE WITT AROUND 905 PM CST... IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE OF RISING WATER. 16/38
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 26, 3:19 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 26, 3:19 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 319 PM CST SUN MAR 26 2000 A WARM FRONT CONTINUES TO MOVE NORTHWARD ACROSS ARKANSAS. WARMER AND MORE HUMID AIR FROM THE GULF OF MEXICO IS THEREFORE BECOMING MORE NOTICEABLE AND SPREADING FARTHER INTO THE NORTHERN SECTIONS OF ARKANSAS THIS AFTERNOON. MEANWHILE A COLD FRONT CONTINUES TO MOVE SOUTHEASTWARD ACROSS KANSAS TOWARDS NORTHWEST ARKANSAS. A VORTICITY MAXIMA AND AN AREA OF HIGHER MEAN RELATIVE HUMIDITY MOVING INTO NORTHWESTERN ARKANSAS HAVE SET OFF THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER NORTHWESTERN ARKANSAS. MORE THUNDERSTORMS ARE LIKELY TO DEVELOP LATER THIS AFTERNOON AND TONIGHT AS THE COLD FRONT MOVES TOWARDS US. SOME STORMS COULD POSSIBLY BECOME SEVERE TONIGHT. COOLER AND BREEZY CONDITIONS WILL MARK THE FRONTAL PASSAGE TONIGHT. 38 .LIT...NONE.
In the hours before
Special weather statement, Mar 26, 4:20 PM CST, 4 hours 15 minutes before
ARZ003>006-012>015-021>024-030>033-037>045-052>056-062-063-066-067- 270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF WESTERN AND CENTRAL ARKANSAS UNTIL 10 PM CST... WARM TEMPERATURES AS WELL AS MOIST AIR MOVING NORTH FROM THE GULF OF MEXICO HAVE COMBINED TO PROVIDE AN UNSTABLE AIRMASS OVER ARKANSAS. IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE STATE THIS EVENING. THE FRONT WILL BE A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP...BUT SEVERE WEATHER IS POSSIBLE AHEAD OF THE FRONT AS WELL. THE SEVERE THUNDERSTORM WATCH GENERALLY COVERS AREAS OF ARKANSAS WEST OF A LINE FROM MAMMOTH SPRING TO SEARCY TO PINE BLUFF AND NORTH OF A LINE FROM ASHDOWN TO HOPE TO CAMDEN TO FORDYCE. SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED IN THE WATCH AREA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG DAMAGING> WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. INDIVIDUALS IN THE WATCH AREAS SHOULD PREPARE FOR SEVERE WEATHER LATE THIS AFTERNOON AND INTO THIS EVENING. BE READY TO SEEK SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. 50
Special weather statement, Mar 26, 8:00 PM CST, 35 minutes before
ARZ032>034-037>047-052>057-062>069-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 800 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF THE SOUTHERN HALF OF ARKANSAS UNTIL 1 AM CST... CONDITIONS REMAIN UNSTABLE IN ARKANSAS AS WARM MOIST AIR CONTINUES TO FLOW INTO ARKANSAS ON SOUTH WINDS OUT OF THE GULF OF MEXICO. IN ADDITION...A COLD FRONT WILL WORK ITS WAY THROUGH ARKANSAS OVERNIGHT. THE FRONT WILL ACT AS A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP...BUT SEVERE WEATHER WILL ALSO CONTINUE TO OCCUR WELL AHEAD OF THE FRONT. AS A RESULT...SEVERE THUNDERSTORM WATCH NUMBER 123 HAS BEEN ISSUED FOR MUCH OF THE SOUTHERN HALF OF ARKANSAS UNTIL 1 AM CST. THIS SEVERE THUNDERSTORM WATCH REPLACES WATCH NUMBER 120 WHICH HAD BEEN SET TO EXPIRE AT 10 PM CST. THE SEVERE THUNDERSTORM WATCH GENERALLY COVERS AREAS OF ARKANSAS SOUTH OF A LINE FROM WALDRON TO DANVILLE TO CONWAY TO SEARCY TO AUGUSTA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG... DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. INDIVIDUALS IN THE WATCH AREAS SHOULD PREPARE FOR SEVERE WEATHER LATE THIS AFTERNOON AND INT0O THIS EVENING. BE READY TO SEEK SHELTER IF A WARNING IS ISSUED FOR YOUR AREA. 50
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:17 PM CST | Tornado Warning | LZK | Lonoke, Pulaski | 48 min |
| Mar 26, 6:19 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 51 min |
| Mar 26, 6:21 PM CST | Tornado Warning | LZK | Logan | 49 min |
| Mar 26, 6:26 PM CST | Severe Thunderstorm Warning | LZK | Conway, Pope | 49 min |
| Mar 26, 6:49 PM CST | Severe Thunderstorm Warning | LZK | Scott | 66 min |
| Mar 26, 6:55 PM CST | Severe Thunderstorm Warning | LZK | White | 35 min |
| Mar 26, 7:06 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 49 min |
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | LZK | Logan, Yell | 62 min |
| Mar 26, 7:12 PM CST | Severe Thunderstorm Warning | LZK | Conway, Perry | 48 min |
| Mar 26, 7:17 PM CST | Tornado Warning | LZK | Polk | 58 min |
| Mar 26, 7:20 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 50 min |
| Mar 26, 7:39 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 61 min |
| Mar 26, 7:50 PM CST | Tornado Warning | LZK | Arkansas, Lonoke, Prairie | 50 min |
| Mar 26, 8:05 PM CST | Severe Thunderstorm Warning | LZK | Pulaski | 50 min |
| Mar 26, 8:41 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 49 min |
| Mar 26, 8:41 PM CST | Severe Thunderstorm Warning | LZK | Garland | 49 min |
| Mar 26, 8:57 PM CST | Flash Flood Warning | LZK | Arkansas | 2 hr |
| Mar 26, 9:00 PM CST | Severe Thunderstorm Warning | LZK | Dallas | 35 min |
| Mar 26, 9:21 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 34 min |
| Mar 26, 9:37 PM CST | Severe Thunderstorm Warning | LZK | Dallas | 33 min |
| Mar 26, 10:05 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 50 min |
| Mar 26, 10:20 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew | 50 min |
| Mar 26, 10:20 PM CST | Severe Thunderstorm Warning | LZK | Ouachita | 50 min |
| Mar 26, 10:29 PM CST | Severe Thunderstorm Warning | LZK | Desha | 51 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.